A Rare Case of Immune-Mediated Primary Adrenal Insufficiency With Cytotoxic T-Lymphocyte Antigen-4 Inhibitor Ipilimumab in Metastatic Melanoma of Lung and Neck of Unknown Primary.
LewisGale Medical Center
immune-related adverse events, immune-checkpoint inhibitors, ipilimumab, nivolumab, primary adrenal insufficiency, metastatic melanoma
Endocrinology, Diabetes, and Metabolism | Internal Medicine | Oncology
Immunotherapy with checkpoint inhibitors such as ipilimumab, a cytotoxic T-lymphocyte antigen-4 (CTLA-4) inhibitor, and nivolumab, a programmed death-1 (PD-1) inhibitor, has significantly improved the survival of patients with metastatic melanoma. The immune-related endocrinopathies of these treatments have been well documented, such as hypothyroidism, hyperthyroidism, primary adrenal insufficiency (PAI), insulin-dependent diabetes, and hypophysitis. We report the onset of PAI in a patient with metastatic melanoma to the lung and neck of unknown primary origin who was treated with ipilimumab. The patient's symptoms resolved with steroid replacement. After the completion of 16 cycles of another checkpoint inhibitor, nivolumab, full remission was achieved.
Publisher or Conference
Gaballa S, Hlaing KM, Mahler N, Moursy S, Ahmed A. A Rare Case of Immune-Mediated Primary Adrenal Insufficiency With Cytotoxic T-Lymphocyte Antigen-4 Inhibitor Ipilimumab in Metastatic Melanoma of Lung and Neck of Unknown Primary. Cureus. 2020;12(6):e8602. Published 2020 Jun 13. doi:10.7759/cureus.8602